MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products:.035 amplatz wire guide (cook).Occupation: inventory specialist.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a routine drainage catheter exchange procedure, an ultrathane mac-loc locking loop multipurpose drainage catheter was placed in the right kidney of the patient via the ileal conduit.Upon attempting to remove the stylet and wire guide, resistance was met which resulted in the physician having to pull "rather hard" for removal.Subsequently, removal of the wire guide was achieved and the stylet was noted to be broken with a piece of the stylet stuck on the wire guide.The procedure was then completed with a new wire guide and a new multipurpose drainage catheter as using the new wire guide, the physician was able to pass the area in the catheter that contained the broken stylet, pull the catheter out and replace it successfully without any issues.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 17dec2018 that the scrub tech initially prepared the catheter and there was nothing different than normal when the flexible stiffener was inserted.The catheter was straightened out and the stiffener inserted.
 
Event or Problem Description
No additional information has been added to the description of the event since the previous medwatch report.
 
Additional Manufacturer Narrative
Investigation ¿evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), visual inspection, dimensional verification, functional test, quality control and specifications of the returned device was conducted during the investigation.The customer returned one 10.2fr mac-loc catheter in a used condition.The device was returned with the mac-loc in the unlocked position.We noted no noticeable biomatter on the device.We noted no surface damage on the device.The customer also returned a blue flexible stiffener on an.035 wire guide with the distal end of the stiffener ripped off.Additionally, a document-based investigation evaluation was performed.There are adequate controls in place to prevent the release of non-conforming products.The catheter outer diameter, catheter inner diameter, and catheter end hole diameter were measured and found them all to be within manufacturing specifications.The flexible stiffener inner and outer diameters were also measured.The device was not out of specification for any of the attributes measured.Upon removing the wire guide from the flexible stiffener, we found the stiffener to have a "bunched up" section at approximately 1.2cm from the proximal hub.We noted the flexible stiffener to have sections of the tubing where the diameter appeared larger and smaller at 8cm, 17.1cm, and 21.3cm from the proximal hub.The catheter tubing was cut in order to measure the inner diameter.Approximately 19.2cm portion of flexible stiffener was removed from the middle section of catheter tubing.Approximately 17cm portion of flexible stiffener was removed from the distal tip section of catheter tubing.No significant resistance was noted when removing the stiffener portions.The catheter outer diameter, catheter inner diameter, and catheter end hole diameter were measured and found them all to be within manufacturing specifications.The flexible stiffener inner and outer diameters were measured at the ¿smaller¿ and ¿larger¿ portions.Based on the measurements, it is likely the ¿larger¿ sections of the flexible stiffener are the ¿normal¿ sections and the ¿smaller¿ sections are where the stiffener was stretched thinner due to attempts at removal leading to it pulling apart.The device was not out of specification for any of the attributes measured.The device history record was reviewed, and no related non-conformances were found.There is no evidence to suggest there are non-conforming devices in house or in field.It should be noted there have been no reported complaints for lot 8891007.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause could not be established.Possible factors that could have contributed to this event could have included biological matter that could have clogged the catheter, making it potentially difficult to remove.It is also possible that unintended use error could have contributed to this event, although these factors could not be confirmed.Appropriate measures are being taken to address this failure mode and appropriate personnel have been notified.A quality engineering risk assessment was performed, and no further risk reduction activities are required.Cook incorporated will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Appropriate personnel.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8157410
Report Number1820334-2018-03752
Device Sequence Number295907
Product Code GBO
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)210517(10)8891007
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Device Lot Number8891007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer12/17/2018
01/11/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/28/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1